cholesterol drugs makeing pain worst

Discussion in 'Fibromyalgia Main Forum' started by colleenb, Apr 12, 2003.

  1. colleenb

    colleenb New Member

    had terrible joint muscle pain 4 years ago..was told it was fibromylgia,also was takeing mevacor,stopped mevacor several months ago,was just starting to feel noticeably better when my doctor prescribed zocor been on it only 30 days going downhill ever since ,pain is worst than ever can hardly walk hip and legs weak...has anyone else had this experience?
  2. epicurean

    epicurean New Member

    I have never taken any of these drugs.But I do know for sure that they can cause terrible muscle pain!!My sister in law had to go off of them because it got so bad she couldn't even function normally while on them.Sorry,but the only thing that helped was going off them.I have heard this happening to many people.Good-luck!!
  3. klutzo

    klutzo New Member

    This means you should probably not be taking the statin type of cholesterol drug.
    Ask your doctor if you can try the other kind that bind to the cholesterol in the gut and carry it out. An example would be "Welchol". These do not cause muscle pain and weakness, but they can really upset the IBS if you have it.
    I am unable to take any kind of cholesterol lowering med, and have to use diet and exercise, which does not help much. I gave up all grains and starches and got my triglycerides to go down 250 pts. to the upper end of normal, but putting protein in it's place raised my LDL. Can't win. I've decided not to worry about it, since that will kill me quicker than anything.
    You might also go to Dr. Mercola's website (his last name plus a dot com) as a starting place for reading about the large movement of docs who disagree that cholesterol should be lower!
    Klutzo
  4. kerrymygirl

    kerrymygirl New Member

    I have been back and forth with my doc about this. He never wants to discuss what I want always this. I told him major side affects are muscle pain why would I want to make it worse? Last time he was going to give me samples and atleast try,he comes back & changed his mind since I was in sooo much pain. So I just continue my garlic,niacin,which pharmacist said was just as good,less side affect,maybe flushing,goes away after hr. Also fish oil,cod liver etc. All my family is on cholesterol meds are not working well. By the way some just inherit,Iwas not a cheese,or big milk person,or fatty fried foods. My dad only 1 who ate all that stuff had low cholesterol. When I went vegetatrian it went up put meat back in diet went down,go figure. There is a small town they are studying,they eat all fatty fried food and low cholesterol. Must be in the genes!!! Good Luck I would reconcider taking if I were you. Hugsssss
    P.S. Salmon is suppossed to help,who knows,1 day your told 1 thing the next another.They are not even sure if we should be so worried about this as they used to,after more studies.
    [This Message was Edited on 04/13/2003]
  5. kadywill

    kadywill New Member

    a statin drug called Lescol XL because my lipids were causing severe liver damage. Since I've been taking it, my lipids and liver enzymes are normal or near normal! The steroids I am currently taking are causing some changes in these results, but I KNOW it's the steroids and I expected it. Yes, the pain I feel is worse, but I am taking so many meds to help it right now that I can live with it. It's just a crazy situation to take meds for ONE problem and then have to take another med to correct the problems the first med caused. I'd just stop all the meds if I could~~I've done it many times before, but I'm dependant now on several things and I am not at all able to go through the withdrawal process only to have to return to the meds anyway. I accept this as part of my life now.
    Love,
    kady
  6. marta

    marta New Member

    Muscle pain is a definite side effect of the statin group of drugs. My doctor just put me on Zetia which is a very new drug for high cholesterol but is not a statin. You might ask your doctor if this could be helpful for you.

    I, who experience side effects to most drugs, have not had any with this one so far.

    Marta
  7. klutzo

    klutzo New Member

    Glad you agree with me, but can I pick your brain?
    I am not aware of differing treatments for different lobes of the liver. Where can I find out more about this? I would need non-herbal treatments (no milk thistle) because I am on the Guai protocol.
    I was more worried about CRP and homocysteine and apo-lipo proteins a and b, etc. than about liver problems. I used silymarin extensively many years ago, and thought I had this licked, but I guess not since my HDL is 44 and my LDL is 167.
    Any info appreciated.
    Klutzo
  8. PatPalmer

    PatPalmer New Member

    The second Reason DIGESTIVE ENZYMES Are Vital. They are good at dealing with colestrol.

    Have bumped it up for you to read.

    Love Pat.
    [This Message was Edited on 04/13/2003]
  9. klutzo

    klutzo New Member

    When you get back on here, click on "new to boards click here" and read the Board rules.
    Unless they've changed again recently, you can copy and post articles that relate to our medical condition here. Non-medical stuff should go on the other boards, which you can get to by clicking Message Boards again after arriving at this Board. You'll get a large menu to chose from. You can give hints to how to find websites, but cannot give URL's. You can say what products you use, but can't give the URL you got them at.
    You can post your e-mail address, but you may be bombarded by people who scour the boards looking for addresses, so they can try to sell you things. The safe procedure for exchanging e-mails with someone here is to write to a moderater (ie. Mikie, Shirl or James) and tell them to let a particular person have your e-mail address.
    The drug I mentioned is Guaifenesin, or Guai for short. Herbs are plant extracts, and as such are full of salycilates, which block the Guai from working.
    Looking forward to some info.....
    I did a websearch on Jack Tips and got some stuff on eating raw foods (disaster for IBS!) but nothing on cholesterol or liver.
    Klutzo
  10. lynnkat

    lynnkat New Member

    Boy, does this story sound familiar! My doc had me on those "wonderful" cholesterol drugs and I was having side effects from them. At the time I hadn't been diagnosed with fibro--although he "thought" that maybe I did have fibro. This doc said that fibro was a "trash can" disease that was used for people that had lots of symptoms but no real evident physical problems. I got so bad that I could barely walk to the bathroom! When I told him that I thought it might be the meds he told me to take them or die! Don't you love the bedside manner?? Happy to say that I am still kicking and have switched docs. He always asked me if I didn't want to be around for my "golden" years. I only thing that I can see that is golden is the money that these docs are getting from all us hurtin patients. He had me try two differnt cholesterol meds and I WON'T EVER try them again. Hope you are feeling better soon. ((((Hugs))) lynnkat
  11. klutzo

    klutzo New Member

    It can worsen gastric problems like IBS and GERD that a lot of us have, and raise triglycerides, which are a worse problem for some of us than cholesterol. All drugs have their drawbacks, but I am glad it is working for you!
    Klutzo
  12. Chris15

    Chris15 New Member

    I have been taking Zocor for about a year and a half. (40 mg) I also have been complaining of tremendous weakness in the legs. Its almost impossible to get up from a chair, sofa, or toilet without holding on to something. Its getting worse and worse. I feel fine and energetic, but can't move around because my legs are so weak. Have to take stairs one at a time. Its even tough to go up a curb on the street without holding something. I am 54 years old and have very bad arthritis in one knee. I thought the problem was arthritis. Yes, the knee gets very stiff when I sleep or sit for any length of time. But now I am very concerned that its not the knees that are bothering me, but just plain weakness in the legs!!!! Luckily, I overheard a conversation about zocor and how it could cause weakness in legs and joints. Anyone who knows me well, knows how I have been suffering with these knees the last few years.

    So in the last few days I have been researching Zocor so much. I stopped taking it 3 days now. I hope that its from the drug.

    I only hope I can reverse the damage. Do you know if the strength comes back to your legs with time? How long? I started water therapy, 3 times a week. I also had blood work done and waiting for results tomorrow. Not sure if this type of problem will show up.

    Please let me know if you are feeling better now, and that there is hope for me. I'm overweight but I've seen many people larger than me move around fine. I started to use my weight as an excuse. But now I think its the medicine.

    I'd love to hear your comments on my message.